Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2009, 1:21 PM EDT for Marion County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2009, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 2, 2009, 1:50 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KJAX 021721
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN AUG 2 2009
FLZ036-040-021750-
ALACHUA-MARION-
121 PM EDT SUN AUG 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 150 PM EDT...
AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF ROMEO...OR 9 MILES
NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON...CROSS CREEK AND CITRA
THROUGH 150 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF AROUND 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
LAT...LON 2922 8246 2923 8240 2945 8241 2952 8238
2952 8214 2939 8209 2910 8237
TIME...MOT...LOC 1721Z 236DEG 12KT 2926 8236
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:20 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 2, 9:20 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT SUN AUG 2 2009 .UPDATE...SFC ANALYSIS SHOWS HIGH PRESSURE RIDGE OVER CENTRAL FL WITH A LIGHT SW FLOW OVER THE AREA ATTM. BROAD/WEAK TROUGHING REMAINS TO OUR W OVER THE LOWER MS TO THE TN VALLEY TO WRN NC. ALOFT...BROAD TROUGH EXTENDS FROM CENTRAL GREAT LAKES TO NRN MS/AL TO THE LOWER MS. FAIRLY WEAK EMBEDDED SHORTWAVES NOTED OVER THE GULF COAST STATES WITH ONE OVER SRN AL SUPPORTING A FAIRLY SMALL AREA OF SHOWERS AND THUNDERSTORMS THERE. MEAN WINDS FROM RUC SHOW 5-10 KT OVER SRN ZONES TO ABOUT 15 KT OVER INLAND SE GA. PWATS REMAIN ELEVATED WITH ANALYSIS SHOWING 2.3 INCHES OVER SE GA AND LOWERING SLIGHTLY INTO NE FL TO ABOUT 1.9-2.2. THE 12Z JAX SOUNDING SHOWS SUBTLE CHANGES FROM YESTERDAY. TEMPS BELOW 500 MB HAVE WARMED SLIGHTLY BUT LITTLE CHANGE ABOVE THAT. WINDS AT ALL LEVELS HAVE INCREASED A BIT WHICH MAY PROVIDE FOR SOME SLIGHTLY STRONGER STORMS. MODIFIED SOUNDING FOR 93/74 YIELDS CAPE OF 3300 J/KG...LI OF -6 AND K-INDEX OF 34. AVERAGED WINDEX VALUE NOT TOO IMPRESSIVE AT ABOUT 35-45 KT THOUGH COULD BE STRONGER IN AN ISOLD STORM. FZ LEVEL REMAINS HIGH AND SO MAIN IMPACTS WITH STRONG STORMS FOR THIS AFTERNOON WILL BE GUSTY WINDS...HEAVY RAINFALL ALONG WITH FREQ-EXCESSIVE LIGHTNING. BEST POPS (NEAR 80%) TODAY WILL BE OVER SE GA IN THE DEEPER MOISTURE AND ANY DPVA...DROPPING DOWN TO 60% OVER I-10 CORRIDOR AND 40-50% ACROSS SRN TIER COUNTIES. EARLY VIS SHOWS MOSTLY SUNNY CONDS OVER THE AREA EXCEPT FOR SOME LOW CLDS IMPACTING A FEW NW COUNTIES WHICH SHOULD BE SHORT-LIVED. FEW SMALL SHOWERS POPPING UP OVER FL BIG BEND AND NEAR OUR SE GA COUNTIES. ALL IN ALL...LITTLE CHANGE TO PREVIOUS THINKING. HAVE TWEAKED UP TEMPS A BIT AND ADJUSTED TIMING OF PRECIP A BIT LATER FOR THE SE ZONES AS BEST CHANCES WILL BE IN THE AFTERNOON ALONG RIVER AND ATL COAST SEA BREEZE. ATLC COAST SEA BREEZE WHICH SHOULD NOT MAKE TOO MUCH INLAND PROGRESS EXCEPT ALONG FLAGLER AND ST JOHNS WHERE IT SHOULD AT LEAST MOVE TO I-95 AFTER 19-20Z. && .AVIATION...VFR THROUGH EARLY AFTERNOON. TEMPO FOR TSRA PROJECTED TO BEGIN ABOUT 18-19Z WITH MVFR VIS/CIGS. FLIGHT CONDS MAY BRIEFLY DECREASE INTO IFR RANGE IN SHRA/TSRA THIS AFTERNOON AS WELL. && .MARINE...WINDS ARE SSW AROUND 12 KT AT THE LOCAL BUOYS AND SEAS AROUND 2-3 FT. CURRENT FORECAST LOOKS ON TRACK WITH MINOR CHANGES FOR PRECIP WORDING. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/MCALLISTER
Hazardous weather outlook, Aug 2, 10:28 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1028 AM EDT SUN AUG 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031020- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1028 AM EDT SUN AUG 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS TO WIDESPREAD SHOWERS AND STORMS TODAY... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN GEORGIA LATER TODAY. THIS COMBINED WITH PLENTY OF MOISTURE OVER THE REGION WILL GENERATE SHOWERS AND STORMS THIS AFTERNOON THROUGH THIS EVENING. SHOWERS AND STORMS WILL BEGIN TO AFFECT AREAS MAINLY WEST OF HIGHWAY 301 BY AFTERNOON AS THEY TRACK EAST AROUND 10 TO 15 MPH. BY MID TO LATE AFTERNOON...THIS DISTURBANCE WILL FURTHER DESTABILIZE THE ATMOSPHERE WHICH WILL ENHANCE CONVECTION ALREADY INITIATED BY THE SEABREEZES. A SEABREEZE MERGER IS EXPECTED ALONG TO JUST EAST OF THE INTERSTATE 95 CORRIDOR LATE THIS AFTERNOON. SOME STRONG STORMS ARE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING... PERIODS OF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EARLY EVENING. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ACROSS THE AREA FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/SHASHY
In the hours before
Special weather statement, Aug 2, 12:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SUN AUG 2 2009
FLZ020-021-021645-
HAMILTON-SUWANNEE-
1214 PM EDT SUN AUG 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
AND WESTERN HAMILTON COUNTIES FOR WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1245 PM EDT...
AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF SUWANNEE
SPRINGS...MOVING EAST AT 15 TO 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND JASPER AND SUWANNEE SPRINGS THROUGH 1245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 40 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 3056 8290 3037 8278 3032 8293 3029 8312
3045 8317
TIME...MOT...LOC 1613Z 256DEG 16KT 3039 8304
SHASHYSpecial weather statement, Aug 2, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN AUG 2 2009
FLZ036-040-021750-
ALACHUA-MARION-
121 PM EDT SUN AUG 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 150 PM EDT...
AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF ROMEO...OR 9 MILES
NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON...CROSS CREEK AND CITRA
THROUGH 150 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF AROUND 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
LAT...LON 2922 8246 2923 8240 2945 8241 2952 8238
2952 8214 2939 8209 2910 8237
TIME...MOT...LOC 1721Z 236DEG 12KT 2926 8236
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:14 PM EDT | Special Weather Statement | JAX | Hamilton | 31 min |
| Aug 2, 2:55 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 3:14 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Aug 2, 3:29 PM EDT | Special Weather Statement | JAX | Bradford | 31 min |
| Aug 2, 3:47 PM EDT | Special Marine Warning | JAX | 58 min | |
| Aug 2, 4:03 PM EDT | Special Weather Statement | JAX | Hamilton | 27 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Aug 2, 4:18 PM EDT | Special Weather Statement | JAX | Nassau | 42 min |
| Aug 2, 4:31 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Aug 2, 4:41 PM EDT | Special Marine Warning | JAX | 94 min | |
| Aug 2, 4:44 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Aug 2, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 37 min |
| Aug 2, 5:16 PM EDT | Special Marine Warning | JAX | 119 min | |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Camden | 24 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Glynn | 31 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.